Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 3, NWS Pueblo, CO

May 8, 2013Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 8, 2013, 2:46 PM MDT for Prowers County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2013, 2:46 PM MDT (20:46 UTC)
Expired
May 8, 2013, 3:30 PM MDT
In force
44 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Prowers County, CO

The radar

The Pueblo radar (KPUX), 179 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 1:25 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2545 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WUUS55 KPUB 082046
SVRPUB
COC099-082130-
/O.NEW.KPUB.SV.W.0003.130508T2046Z-130508T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
246 PM MDT WED MAY 8 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 330 PM MDT

* AT 241 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES
  NORTHWEST OF TWO BUTTES...AND MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED. A 76 MPH WIND GUST WAS 
           RECENTLY REPORTE GOBBLERS KNOB.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN PROWERS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3783 10216 3768 10216 3769 10258 3781 10259
TIME...MOT...LOC 2046Z 269DEG 21KT 3774 10250

HAIL...1.00IN
WIND...70MPH

$$

PJC
2 follow-up statements
202 
WWUS55 KPUB 082053
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
253 PM MDT WED MAY 8 2013

COC099-082130-
/O.CON.KPUB.SV.W.0003.000000T0000Z-130508T2130Z/
PROWERS CO-
253 PM MDT WED MAY 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
PROWERS COUNTY UNTIL 330 PM MDT...

AT 251 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTH OF
TWO BUTTES...AND MOVING EAST AT 25 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. A 76 MPH WIND GUST WAS REPORTED
         AT GOBBLERS KNOB AT 221 PM MDT.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN PROWERS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3781 10253 3783 10216 3768 10216 3769 10253
TIME...MOT...LOC 2052Z 269DEG 21KT 3774 10246

HAIL...1.00IN
WIND...80MPH

$$

PJC
529 
WWUS55 KPUB 082112
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
312 PM MDT WED MAY 8 2013

COC099-082121-
/O.CAN.KPUB.SV.W.0003.000000T0000Z-130508T2130Z/
PROWERS CO-
312 PM MDT WED MAY 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PROWERS COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9PM.

LAT...LON 3781 10253 3783 10216 3768 10216 3769 10253
TIME...MOT...LOC 2111Z 269DEG 21KT 3774 10232

$$

PGW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 1:53 PM MDT, 53 minutes earlier.

Area forecast discussion, May 8, 1:53 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
153 PM MDT WED MAY 8 2013

.UPDATE...
ISSUED AT 150 PM MDT WED MAY 8 2013

UPDATED GRIDS/ZONES TO ADD A SEVERE THUNDERSTORM WATCH FOR
KIOWA...BENT...PROWERS AND BACA COUNTIES UNTIL 9 PM MDT.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 429 AM MDT WED MAY 8 2013

CURRENTLY...THE UPPER LOW WAS LOCATED NEAR THE 4 CORNERS OVER THE UT
AND AZ BORDER EARLY THIS MORNING...DRAWING ABUNDANT MOISTURE AND
CONVECTIVE WAVES UP INTO COLORADO. TEMPS HAVE BEEN RATHER MILD DUE
TO THE CLOUD COVER AND SOUTHERLY FLOW...WITH MOST LOCATIONS
REPORTING UPPER 40S TO LOWER 50S.

TODAY AND TONIGHT...THE UPPER SYSTEM MOVES ACROSS THE 4 CORNERS AND
INTO SOUTHERN CO TODAY...CONTINUING TO DRAW IN MOISTURE AND
CONVECTIVE POTENTIAL FOR THE FORECAST AREA THROUGH THE DAY. PREVIOUS
CONCERNS OF HEAVY RAIN AND FLOODING POTENTIAL FOR THE WALDO BURN
SCAR REMAIN...BUT LATEST MODEL RUNS ARE NOW PUSHING THE QPF MAXIMA
ALL OVER THE PLACE. GFS THIS MORNING HAD NO IDEA OF WHAT WAS REALLY
OCCURRING AT THE SFC...SO FAITH IN THE GFS FOR THIS EVENT HAS
ERODED AND FEEL THAT PERHAPS THE NAM HAS A BETTER HANDLE ON WHAT
WILL HAPPEN FOR AT LEAST THE FIRST 24 HRS OR SO. ONGOING FLASH FLOOD
WATCH FOR THE WALDO THROUGH THU AFTN LOOKS GOOD.

AS FOR SNOW CHANCES...IT STILL LOOKS LIKE ELEVATIONS ABOUT 10000
FEET OR SO COULD GET HIT WITH SIGNIFICANT NEW SNOW.
THEREFORE...OPTED TO CONVERT THE WATCH TO A SNOW ADV FOR MOST
LOCATIONS...BUT A WINTER STORM WARNING FOR PIKES PEAK SINCE THERE IS
THE CHANCE OF 10 TO 20 INCHES OF NEW SNOW THERE. THE UPPER SYSTEM
WILL START TO SAG TO THE SOUTH LATER TONIGHT...WHICH WILL PULL IN
STRONGER N-NE SFC WINDS AND BRING A SECONDARY SHOW OF SNOW FOR THE
WETS AND SANGRES SO THE WINTER WX HIGHLIGHTS WILL RUN UNTIL FRI
MORNING.

FINALLY...CONCERNING SEVERE THUNDERSTORM THREAT. LATEST DAY ONE
OUTLOOK HAS THE FAR EASTERN PLAINS NEAR THE KANSAS BORDER INCLUDED.
FAVORABLE DYNAMICS...0-6 KM BULK SHEAR OF 45-50 KTS AS WELL AS CAPES
OF AROUND 1400 J/KG POINTS TO THIS POTENTIAL...WITH THE BEST SHOT
BETWEEN 18Z AND 00Z THIS AFTN. MOORE

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 429 AM MDT WED MAY 8 2013

...RAIN...SNOW SPREADING SOUTHWARD THURSDAY...

UPPER LOW WILL START SHIFTING SOUTHWARD THURSDAY...WITH PRECIP
SHIFTING SOUTHWARD WITH IT. LOOKS LIKE PRECIP MAX WILL START
OUT OVER TELLER AND EL PASO COUNTIES EARLY AND THEN SHIFT
SOUTHWARD THROUGH THE COURSE OF THE DAY.  STILL SOME GOOD
AMOUNTS OF PRECIP OCCURRING ACROSS THE PIKES PEAK REGION
THURSDAY MORNING...PROBABLY MORE STRATIFORM AND LESS CONVECTIVE
BY THIS TIME. ALSO...SNOW LEVELS DOWN TO ABOUT 8000 FEET MEANS
SOME WET SNOW ACROSS MUCH OF TELLER AND WESTERN EL PASO COUNTIES
ABOVE 8000 FEET. PIKES PEAK COULD END WITH ACCUMULATIONS OVER 20
INCHES NO PROBLEM.

PRECIP FOCUS LOOKS TO SHIFT SOUTHWARD ALONG THE EASTERN MOUNTAINS
AND ADJACENT PLAINS THURSDAY AFTERNOON AND EVENING. THIS WILL
LIKELY BE THE BEST PERIOD OF PRECIPITATION FOR THESE AREAS.  SNOW
LEVELS FALLING TO ABOUT 8000 FEET ALONG THE MOUNTAINS SO SOME
ACCUMULATING WET SNOW IN THOSE AREAS THROUGH THURSDAY EVENING
WILL WARRANT A WINTER WEATHER ADVISORY. ABOVE 10000 FEET...
ACCUMULATIONS OF A FOOT OR MORE COULD FALL BY FRIDAY MORNING.
ACROSS THE PLAINS ADJACENT TO THE MOUNTAINS BELOW 8000
FEET...SHOULD BE A PERIOD OF DECENT RAIN SHOWERS THAT MOVE
THROUGH THURSDAY AFTERNOON INTO THE EVENING...WITH MANY AREAS
SEEING SOME BENEFICIAL WETTING PRECIPITATION. THE PLAINS FARTHER
EAST WILL SEE SOME SHOWERS...TOO...BUT NOT SO MUCH. ALSO...FOR
THE AREAS WEST OF THE SANGRES...INCLUDING THE SAN LUIS VALLEY
AND SAN JUANS...NOT SO MUCH.

A LITTLE DRIER CONDITIONS FRIDAY THROUGH SUNDAY...ALTHOUGH
SHOWERS AND THUNDERSTORMS WILL CONTINUE...ESPECIALLY FOR AREAS
OVER AND NEAR THE MOUNTAINS. ALSO...A COOL FRONT MOVING SOUTH
ACROSS THE PLAINS ON SATURDAY MAY ENHANCE AND FOCUS RAINFALL A BIT
SATURDAY AFTERNOON AS IT MOVES THROUGH.

MONDAY AND TUESDAY CURRENTLY LOOK LIKE THE DRIEST DAYS OF THE
NEXT 6...WITH MAINLY JUST ISOLATED CONVECTION CONFINED TO THE
MOUNTAINS. THE PLAINS LOOK MAINLY JUST WARM AND DRY THESE 2
DAYS. LW

&&

.AVIATION...ISSUED AT 1152 AM MDT WED MAY 8 2013

MVFR/IFR CONDITIONS AT TIMES ARE ANTICIPATED OVER THE KALS...KCOS
AND KPUB TAF SITES THROUGH TONIGHT THANKS TO HEAVIER SHOWER AND
THUNDERSTORM ACTIVITY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR COZ081-084-085.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT
FRIDAY FOR COZ058-060-073-075-080.

WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM MDT FRIDAY
FOR COZ082.

&&
Hazardous weather outlook, May 8, 11:38 AM MDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1138 AM MDT WED MAY 8 2013

COZ058>089-093>099-091745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1138 AM MDT WED MAY 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD SHOWER ACTIVITY...COMBINED WITH ISOLATED AFTERNOON AND
EVENING THUNDERSTORMS...WILL PRODUCE ELEVATED CONCERNS FOR LOCALLY
HEAVY RAINFALL ON THE WALDO CANYON BURN SCAR...WHICH WILL BE CAPABLE
OF PRODUCING FLASH FLOODING.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
EASTERN PLAINS CLOSER TO THE KANSAS BORDER THIS AFTERNOON AND
EVENING. THE FOCUS AREA FOR THE STRONGER STORMS IS EXPECTED TO BE
ACROSS KIOWA...BENT...PROWERS AND BACA COUNTIES.

ACCUMULATING SNOW IS FORECAST ACROSS THE MOUNTAINS TONIGHT THROUGH
THURSDAY FOR THE HIGHER ELEVATIONS OF LAKE AND CHAFFEE
COUNTIES...THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND PIKES
PEAK. THE MAJORITY OF SNOW ACCUMULATIONS ARE ANTICIPATED TO OCCUR
ABOVE TREELINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN...AND WET SNOW ABOVE 8000 FEET...WILL SHIFT FROM THE PIKES
PEAK THURSDAY MORNING...SOUTHWARD ALONG THE EASTERN MOUNTAINS AND
PLAINS...THURSDAY AFTERNOON AND EVENING. RAIN...AND WET SNOW
ABOVE 8000 FEET...WILL FALL ACROSS THE WALDO CANYON BURN SCAR
AREA THURSDAY...SO THE FLASH FLOOD THREAT WILL CONTINUE.

SEVERAL INCHES OF HEAVY...WET SNOW MAY ACCUMULATE ACROSS TELLER
AND WESTERN EL PASO COUNTIES ABOVE 8000 FEET THURSDAY. ALSO...THE
CENTRAL AND SOUTHEAST MOUNTAIN RANGES COULD SEE SEVERAL INCHES OF
HEAVY WET SNOW ACROSS THE HIGHER TERRAIN.

A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN COLORADO
THURSDAY AFTERNOON WITH THE PRIMARY THREAT BEING LIGHTNING.

THE ATMOSPHERE WILL DRY OUT SOME FRIDAY THROUGH SUNDAY ALTHOUGH
SHOWERS AND THUNDERSTORMS WILL CONTINUE DURING THE AFTERNOON AND
EVENING HOURS. LIGHTNING WILL BE THE PRIMARY THREAT FROM
THUNDERSTORMS.

ON MONDAY AND TUESDAY...THE ATMOSPHERE WILL DRY OUT EVEN MORE WITH
JUST ISOLATED AFTERNOON AND EVENING THUNDERSTORMS CONFINED TO THE
MOUNTAIN AREAS. THE PRIMARY THUNDERSTORM THREAT WILL CONTINUE TO
BE LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO TODAY
AND TONIGHT.

In the hours before

Local storm report, May 8, 1:02 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
102 PM MDT WED MAY 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     HAIL             EADS                    38.48N 102.78W
05/08/2013  E1.00 INCH       KIOWA              CO   EMERGENCY MNGR

&&

PPERALES
Special weather statement, May 8, 1:05 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
105 PM MDT WED MAY 8 2013

COZ081-084-085-082000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
105 PM MDT WED MAY 8 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS.

OCCASIONAL LIGHT RAIN SHOWERS WILL CONTINUE OVER THE WALDO CANYON
BURN SCAR THROUGH 2PM. RAINFALL AMOUNTS BELOW A TENTH OF AN INCH ARE
ANTICIPATED FROM ANY SHOWERS.
Special weather statement, May 8, 1:38 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
138 PM MDT WED MAY 8 2013

COZ095-096-082015-
EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY-
138 PM MDT WED MAY 8 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...

AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EADS...OR 29 MILES NORTH OF LAMAR...WHICH
WAS MOVING TOWARD THE NORTH AT 20 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL
KIOWA COUNTY.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 8, 1:39 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
139 PM MDT WED MAY 8 2013

COZ094-099-082015-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
139 PM MDT WED MAY 8 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF KENTON...OR 40 MILES
SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 20
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN LAS ANIMAS COUNTY AND SOUTHWESTERN BACA COUNTY.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 8, 2:00 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
200 PM MDT WED MAY 8 2013

COZ096-082030-
EASTERN KIOWA COUNTY-
200 PM MDT WED MAY 8 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...

AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHIVINGTON...OR 21 MILES NORTH OF LAMAR...
WHICH WAS MOVING TOWARD THE NORTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHIVINGTON.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

PJC
Local storm report, May 8, 2:14 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
214 PM MDT WED MAY 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     HAIL             3 SE CHIVINGTON         38.41N 102.49W
05/08/2013  E1.00 INCH       KIOWA              CO   PUBLIC

&&

J

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 4:47 AM MDTWinter Storm WarningPUBEl Paso, Fremont, Teller37 hr
May 8, 4:47 AM MDTWinter Weather AdvisoryPUBAlamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 4 more37 hr
May 8, 12:39 PM MDTSevere Thunderstorm WarningPUBKiowa51 min
May 8, 2:05 PM MDTSevere Thunderstorm WarningPUBKiowa40 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.